Ask a doctor

Is Nose Swelling After Juvederm Injection Under the Eyes to Lessen Hollows Normal? (photo)

I had 15-20% of 1 Juvederm syringe injected into my eye area to lessen the hollows 5 days ago. The left side of my cheek and under eye had bruised and also the sides of my nose look swollen. Will my nose stay swollen from now on since the filler was injected too close to it? I'm in modeling industry and missed 2 jobs already due to bruising and nose swelling. I don't know what to do about the nose swelling.

Doctor Answers (7)

Nose swelling from Juvederm under eyes

+2

Sorry about your problem, but bruising and swelling from fillers really should be expected. And sometimes the thinner-skinned areas like under the eyes can be more prone to it. Eventually it will go away, but it can take up to about 2 weeks to fully resolve. Your nose is probably swollen from the swelling just traveling down (which it can do) and not from the filler itself. It sucks, especially if your job is affected, but it's something that really does come with fillers sometimes and should be expected.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Swelling after under-eye injections is normal

+2

Given the degree of bruising you had after your injection, swelling around the nose is normal.  You can take steps like cold compresses and arnica pills to help with the recovery.  The dark circle from the bruise may take the longest to resolve.   You can use a product like Auriderm post-op gel to help this.  Even in the unlikely event where Juvederm was injected too close to the nose, it can easily be dissolved instantly with hyaluronidase injection.  Best of luck.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 14 reviews

Is Swelling and Bruising after Juvederm normal?

+2

You can usually expect some swelling after injections but if you bruise as you did,  you can have even more swelling and tenderness.  The swelling will resolve with time as the bruise does but this could take 2 weeks.  Sorry.  An experienced injector can make a difference in this area. 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Juvederm Bruising and Swelling

+1

   Juvederm around the eyes and in the tear trough can draw fluid to the area and make the area look worse.  If there is product remaining after bruising, hyaluronidase can be used to dissolve the Juvederm.   Restylane probably does not cause as many problems in the tear trough.

Los Angeles Plastic Surgeon
5.0 out of 5 stars 147 reviews

Swelling of nose after Juvederm

+1

It sounds as if the Juvederm was just injected under your eyes.  If that is the case, then the swelling around your nose is most likely just a result of the needle trauma from the injection and not directly from the Juvederm.  I would expect the swelling near your nose to go away fairly quickly.   

San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Is Nose Swelling After Juvederm Injection Under the Eyes to Lessen Hollows Normal?

+1

Your issue is time! You need more healing time. Use ice compresses and massages to help correct. Best to have at kleast a week after injections just in case there are bleeding/swelling issues. 

Miami Plastic Surgeon
4.5 out of 5 stars 55 reviews

Swelling after Juvederm injections under the eyes

+1

Bruising and swelling, including the nose, are commonly seen from injections in this area and typically resolve over several weeks. Anti inflammatory medications such as ibuprofen can help reduce the swelling more quickly. Supposed treatments such as Arnica and vitamin K creams have never been shown to be any better than placebo, and laser treatments have been shown to cause minimal improvement, if any. I do believe technique and experience plays a role in preventing this adverse effect. I also believe Restylane to be the best product for treating this area.

Web reference: http://www.dorsetstreetdermatology.com/cosmetic-dermatology/restylane/

South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.